Texas, 2007High Wind in Texas, June 6, 2007
June 6, 2007 · NWS AMA · 6 events in 3 counties and zones
Strong gradient winds during the afternoon hours affected the northwest and south central Texas Panhandle. No damage or injuries were reported.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong gradient winds during the afternoon hours affected the northwest and south central Texas Panhandle. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 6, 1:47 PM CST, 40 minutes earlier.
Area forecast discussion, Jun 6, 1:47 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
247 PM CDT WED JUN 6 2007
.DISCUSSION...
WINDS CONTINUE TO INCREASE WITH TEMPS SOARING INTO THE 90S ACROSS THE
PANHANDLES THIS AFTERNOON. WE HAVE ALREADY HAD A GUST OF 59 MPH
RECORDED AT THE BOISE CITY MESONET SITE AND THESE OBS SHOULD BECOME
MORE PREVALENT AS H5 SPEED MAX APPROACHES THE AREA. DRY LINE HAS HAD
A HARD TIME MIXING TO EAST AND RESIDES JUST WEST OF A KGUY TO KAMA
LINE AT THIS TIME. THERE IS STILL AN OUTSIDE SHOT THAT A STORM OR TWO
COULD DEVELOP ACROSS THE EASTERN PANHANDLES LATE THIS AFTERNOON...BUT
MID-LEVEL WARMING HAS RESULTED IN A VERY STRONG CAP. WILL CONTINUE
WITH LOW POPS ACROSS THE EXTREME EAST THROUGH THIS EVENING. WILL ALSO
CONTINUE THE HIGH WIND WARNING AND WIND ADVISORY IN THEIR CURRENT
ORIENTATION THROUGH 03Z.
HOT...DRY AND WINDY CONDITIONS ARE EXPECTED ON THURSDAY AS WELL. WIND
SPEEDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA TOMORROW...BUT WILL
PROBABLY STILL CLIMB INTO THE 20-30 MPH RANGE. WENT AT OR ABOVE MOS
TEMPS FOR TOMORROW AS COMPRESSIONAL HEATING FROM STRONG DOWNSLOPE
FLOW AND MOSTLY SUNNY SKIES SHOULD HAVE MAX TEMPS APPROACHING 90
DEGREES AGAIN. COLD FRONT IS EXPECTED TO ARRIVE THURSDAY
EVENING IN THE NORTH...CLEARING THE SOUTHERN ZONES BEFORE 12Z FRIDAY.
THIS WILL RESULT IN A SHIFT TO NORTHERLY WINDS...GUSTY AT TIMES
THURSDAY NIGHT...AND COOLER TEMPS. EXPECT HIGHS IN THE AT OR JUST
BELOW 80 DEGREES ON FRIDAY WITH ENE LOW-LEVEL FLOW. FROPA SHOULD
REMAIN DRY DUE TO THE PROLONGED PERIOD OF DRY SOUTHWESTERLY FLOW
AHEAD OF THE FRONT.
LEE TROF WILL REDEVELOP BY FRIDAY NIGHT. WINDS WILL RESPOND BY
BECOMING SOUTHEASTERLY BY LATE AFTERNOON...GRADUALLY BECOME SOUTHERLY
BY SATURDAY MORNING. INCREASING MOISTURE AND LOW-LEVEL CONVERGENCE
SHOULD HELP PROVIDE A CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE
SOUTHERN ZONES FRIDAY NIGHT...THEN AREAWIDE ON SATURDAY. LIFT WILL BE
ENHANCED BY SHORTWAVE EMBEDDED IN SOUTHWESTERLY FLOW ALOFT LATE
SATURDAY. THIS MAY RESULT IN CONVECTIVE COMPLEX MOVING THROUGH THE
AREA SATURDAY NIGHT. GFS LOOKS TO BE SUFFERING FROM CONVECTIVE
FEEDBACK DURING THIS PERIOD...BUT THE FEATURES ARE THERE.
EXPECT A BRIEF DRY PERIOD SUNDAY AND MONDAY AS SUBTROPICAL RIDGE
BUILDS ACROSS THE SOUTHERN PLAINS. HOWEVER...MODELS ARE DEPICTING A
SLOW-MOVING CLOSED LOW OVER THE SOUTHWEST CONUS EARLY NEXT WEEK THAT
MAY BE A PLAYER IN OUR WEATHER AS EARLY AS TUESDAY. MOUNTAIN
CONVECTION IS LIKELY TO DEVELOP OUT WEST AND MOVE INTO THE PANHANDLES
DURING THE AFTERNOON HOURS. EARLY MODEL PROGS SUGGEST FAIRLY GOOD
INSTABILITY AND STRONG SHEAR DURING THIS PERIOD...SO SOME SEVERE
WEATHER DOES APPEAR POSSIBLE.
JOHNSON
&&
.FIRE WEATHER...
HOT AND DRY CONDITIONS WILL CONTINUE ON THURSDAY AS WESTERLY WINDS
INCREASE TO 20-30 MPH. RH VALUES ARE EXPECTED TO DROP BELOW 15
PERCENT ACROSS THE WESTERN ONE-HALF OF THE PANHANDLES AS WELL. WILL
HAVE TO KEEP AN EYE ON THE FIRE DANGER RATING FOR THE AREA AS IT HAS
REMAINED BELOW THE HIGH LEVEL REQUIRED FOR A RED FLAG WARNING. A FIRE
DANGER STATEMENT APPEARS THE MOST LIKELY PRODUCT TO BE ISSUED FOR
TOMORROW...BUT IF THE DANGER RATING CONTINUES TO CREEP UP...A RED
FLAG WARNING MAY BE REQUIRED...DESPITE THE RECENT RAINFALL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 59 89 52 78 59 / 0 0 0 5 20
BEAVER OK 61 90 52 79 57 / 5 0 0 0 10
BOISE CITY OK 53 84 48 77 54 / 0 0 0 0 10
BORGER TX 65 90 56 79 64 / 0 0 0 5 20
BOYS RANCH TX 59 91 53 80 59 / 0 0 0 5 20
CANYON TX 59 90 53 79 58 / 0 0 0 5 20
CLARENDON TX 67 94 56 80 63 / 5 0 0 5 20
DALHART TX 53 86 48 77 56 / 0 0 0 0 10
GUYMON OK 58 86 50 80 58 / 0 0 0 0 10
HEREFORD TX 58 90 54 79 58 / 0 0 0 5 20
LIPSCOMB TX 65 92 53 78 57 / 10 0 0 5 10
PAMPA TX 64 90 54 78 61 / 5 0 0 5 20
SHAMROCK TX 69 94 56 80 62 / 10 0 0 5 20
WELLINGTON TX 69 96 58 82 64 / 10 0 0 5 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...HANSFORD...HARTLEY...HUTCHINSON...MOORE...
OCHILTREE...OLDHAM...SHERMAN.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
DONLEY...GRAY...HEMPHILL...LIPSCOMB...POTTER...RANDALL...
ROBERTS...WHEELER.
OK...HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
24/02Hazardous weather outlook, Jun 6, 12:00 PM CST, 2 hours 27 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED JUN 6 2007
OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT WED JUN 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT ACROSS EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.
IF STORMS FORM...THEY ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS.
VERY WINDY CONDITIONS ARE ALSO EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE PANHANDLES AS LOW PRESSURE DEEPENS RAPIDLY IN THE CENTRAL
PLAINS. SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO
60 MPH ARE ANTICIPATED ACROSS THE AREA. AS A RESULT...A HIGH WIND
WARNING IS IN EFFECT UNTIL 10 PM FOR ALL OF THE OKLAHOMA PANHANDLE
AND THE NORTHWEST SECTIONS OF THE TEXAS PANHANDLE. IN ADDITION...A
WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE TEXAS PANHANDLE
UNTIL 10 PM THIS EVENING.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES THIS AFTERNOON AND EVENING DUE TO THE STRONG
WINDS...ABOVE NORMAL TEMPERATURES...AND FORECAST MINIMUM RELATIVE
HUMIDITIES BELOW 30 PERCENT.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST
OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY NIGHT THROUGH SUNDAY
NIGHT. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS IN THE EASTERN
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND
BE READY FOR POSSIBLE LIMITED ACTIVATION LATE THIS AFTERNOON OR
EVENING IF CONDITIONS WARRANT.
ANDRADE
High Wind, Hartley
- When
- June 6, 2:27 PM CST
- Where
- Hartley forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
Measured at the Dalhart ASOS three miles southwest of Dalhart.
High Wind, Hartley
- When
- June 6, 3:26 PM CST
- Where
- Hartley forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
Measured at the Dalhart ASOS three miles southwest of Dalhart.
High Wind, Sherman
- When
- June 6, 3:35 PM CST
- Where
- Sherman forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 36.278, -101.893 (the zone’s center; the record gives no point)
High Wind, Hartley
- When
- June 6, 3:59 PM CST
- Where
- Hartley forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
Measured at the Dalhart ASOS three miles southwest of Dalhart.
High Wind, Potter
- When
- June 6, 4:30 PM CST
- Where
- Potter forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
Measured at the Amarillo ASOS six miles east of Amarillo.
High Wind, Potter
- When
- June 6, 5:07 PM CST
- Where
- Potter forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
Measured at the Amarillo ASOS six miles east of Amarillo.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 6 to 7, 2007$1.7 million · 7 events
- High Wind in Colorado, June 6 to 7, 2007$250,000 · 73 kt wind · 33 events
- Tornadoes and Hail in South Dakota, June 6, 2007$30,000 · EF1 · 27 events
- Damaging Wind and Lightning Strikes in Virginia, June 6, 2007$165,000 · 3 events
- Strong Wind in Colorado, June 6, 2007$91,000 · 10 events
- Hail in Nebraska, June 6, 2007$80,000 · 1 in hail · 3 events
- Tornado and Hail in Nebraska, June 6, 2007$55,000 · EF0 · 10 events
- High Wind in New Mexico, June 6, 2007$25,000 · 61 kt wind · 18 events
- High Wind in Kansas, June 6, 2007$34,000 · 51 kt wind · 11 events
- Flash Flooding and Flood in Montana, June 6 to 7, 200756 kt wind · 23 events
- Hail and Damaging Winds in South Dakota, June 6, 20071 in hail · 15 events
- High Wind and Strong Wind in Kansas, June 6, 2007$11,000 · 56 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40847, 40848, 40850, 40849, 40851, 40852.